Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 143, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 19, 2006, 2:41 AM CDT for Knox County, Indiana. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2006, 2:41 AM CDT (07:41 UTC)
- Expired
- Apr 19, 2006, 3:14 AM CDT
- In force
- 33 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Knox County, IN
The radar
The Evansville,IN radar (KVWX), 45 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 2:50 AM CDT | TSTM WND DMG | Vincennes, IN | SEVERAL TREES DOWNED. ONE TREE FELL ON A CAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 12:50 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 190741
SVRIND
INC083-190830-
/O.NEW.KIND.SV.W.0143.060419T0741Z-060419T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
241 AM CDT WED APR 19 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KNOX COUNTY IN SOUTHWEST INDIANA
THIS INCLUDES THE CITY OF VINCENNES
* UNTIL 330 AM CDT
* AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF VINCENNES...OR
ABOUT NEAR LAWRENCEVILLE...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VINCENNES AROUND 250 AM CDT...
MONROE CITY AROUND 300 AM CDT...
WHEATLAND AROUND 305 AM CDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3875 8753 3843 8774 3853 8744 3852 8729
3869 8729
$$
CO2 follow-up statements
000
WWUS53 KIND 190805
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
404 AM EDT WED APR 19 2006
INC083-190830-
/O.CON.KIND.SV.W.0143.000000T0000Z-060419T0830Z/
KNOX-
304 AM CDT WED APR 19 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR SOUTHERN KNOX COUNTY...
AT 304 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DECKER...OR ABOUT 9
MILES SOUTH OF VINCENNES...MOVING SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MONROE CITY AROUND 310 AM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
WEDNESDAY MORNING FOR SOUTHERN INDIANA.
LAT...LON 3875 8753 3843 8774 3853 8744 3852 8729
3869 8729
$$
CO000
WWUS53 KIND 190814
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
414 AM EDT WED APR 19 2006
INC083-190824-
/O.CAN.KIND.SV.W.0143.000000T0000Z-060419T0830Z/
KNOX-
314 AM CDT WED APR 19 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KNOX COUNTY IS
CANCELLED...
A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
WEDNESDAY MORNING FOR SOUTHERN INDIANA.
LAT...LON 3875 8753 3843 8774 3853 8744 3852 8729
3869 8729
$$
COWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:33 AM CDT, 8 minutes earlier.
Area forecast discussion, Apr 19, 2:33 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 333 AM EDT WED APR 19 2006 .DISCUSSION...BUSY MORNING WITH SEVERE WX SO THIS WILL BE RATHER BRIEF. ONGOING TSRA APPEARS TO BE SHIFTING MORE INTO A HEAVY RAIN MODE WITH LIMITED INSTABILITY PRESENT IN THE ELEVATED LAYER. ACTIVITY WINDING DOWN JUST AT START OF TODAY PERIOD. WEATHER TODAY WILL BE DOMINATED BY THE SLOWLY EASTWARD MOVING H5 RIDGE AS PART OF AN OMEGA BLOCK. UPPER LOW OVER EASTERN SOUTH DAKOTA WILL MOVE LITTLE AND KEEP THE AREA UNDER A MID LEVEL H5 FLOW. MODEL GUIDANCE WAS SIMILAR AND SO A BLEND WAS USED. TODAY WILL BRING HIGHS IN THE LOWER TO MID 70S AGAIN...SIMILAR TO YESTERDAY WITH H85 TEMPS +12 TO +16C. PERHAPS SOME AFTERNOON THUDNERSTORMS ALONG THE EXISTING WARM FRONTAL BOUNDARY TO THE WEST. BUT WITH LIMITED INSTABILITY DO NOT EXPECT MUCH SO HAVE LEFT SLIGHT CHANCE TO CHANCE POPS...HIGHEST IN VCTY OF SFC BNDRY. TONIGHT...SFC BNDY MAY FINALLY SLIDE EAST AS UPPER LOW MAKES SLOW EASTWARD PROGRESS AND H85 THERMAL RIDGE PASSES EAST AS WELL. LOWS WILL REMAIN MILD AGAIN IN THE MIDDLE 50S...CONSISTENT MOS NUMBERS BUT SLIGHTLY WARMER THAN PRVS FCST. SLIGHT CHANCE OF SHOWERS AND TSRA TONIGHT AGAIN WITH THE FRONTAL BOUNDARY. THURSDAY CONTINUED WARMTH WITH H85 TEMPS NEAR +12C AND SLIGHT CHANCE BUT NOT COMPLETELY SOLD ON IT. EXTENDED NO CHANGES. && .IND WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 13Z WEST OF A LINE FROM GREENSBURG TO ATTICA. && JOHNSON
Hazardous weather outlook, Apr 18, 10:45 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1145 PM EDT TUE APR 18 2006 INZ021-028>031-035>049-051>057-060>065-067>072-191000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1045 PM CDT TUE APR 18 2006 /1145 PM EDT TUE APR 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT AFTER MIDNIGHT SOUTH OF A LAFAYETTE TO INDIANAPOLIS TO GREENSBURG LINE. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL. LOWLAND FLOODING WILL CONTINUE TO BE POSSIBLE ALONG SOME AREA RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY FROM WEDNESDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Apr 19, 12:53 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
153 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM HAIL LINTON 39.04N 87.16W
04/19/2006 E0.75 INCH GREENE IN TRAINED SPOTTER
&&
JOHNSONLocal storm report, Apr 19, 1:13 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
213 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 AM FLASH FLOOD VINCENNES 38.68N 87.51W
04/19/2006 KNOX IN EMERGENCY MNGR
WATER OVER HIGHWAY 67 IN SEVERAL LOCATIONS
&&
JOHNSONLocal storm report, Apr 19, 1:14 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
214 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 AM HEAVY RAIN VINCENNES 38.68N 87.51W
04/19/2006 M1.50 INCH KNOX IN TRAINED SPOTTER
MEASURED 1.5 INCHES OF RAIN WITH AN HOURLY RATE OF 3.2
INCHES
&&
JOHNSONLocal storm report, Apr 19, 1:39 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
239 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM FLASH FLOOD VINCENNES 38.68N 87.51W
04/19/2006 KNOX IN AMATEUR RADIO
WATER OVER NUMEROUS ROADS IN VINCENNES
&&
JOHNSONLocal storm report, Apr 19, 1:58 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
258 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM FLOOD 2 S BRUCEVILLE 38.73N 87.41W
04/19/2006 KNOX IN LAW ENFORCEMENT
STATE ROAD 67 WATER OVER ROADWAYS
0245 AM FLOOD 1 N VINCENNES 38.69N 87.51W
04/19/2006 KNOX IN LAW ENFORCEMENT
U.S. 41 WATER OVER ROADS
&&
JEHLocal storm report, Apr 19, 2:22 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
322 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM FLOOD VINCENNES 38.68N 87.51W
04/19/2006 KNOX IN AMATEUR RADIO
CONSIDERABLE FLOODING OVER THE ENTIRE VINCENNES AREA.
&&
JEHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 11:49 PM CDT | Severe Thunderstorm Warning | IND | Knox | 56 min |
| Apr 19, 12:05 AM CDT | Severe Thunderstorm Warning | IND | Sullivan | 41 min |
| Apr 19, 12:34 AM CDT | Severe Thunderstorm Warning | IND | Clay | 41 min |
| Apr 19, 12:42 AM CDT | Severe Thunderstorm Warning | IND | Knox | 63 min |
| Apr 19, 12:51 AM CDT | Severe Thunderstorm Warning | IND | Greene | 39 min |
| Apr 19, 1:06 AM CDT | Flash Flood Warning | IND | Knox | 114 min |
| Apr 19, 1:32 AM CDT | Severe Thunderstorm Warning | IND | Monroe | 36 min |
| Apr 19, 2:17 AM CDT | Flash Flood Warning | IND | Daviess, Martin | 118 min |
| Apr 19, 2:51 AM CDT | Flash Flood Warning | IND | Knox | 84 min |
| Apr 19, 4:10 AM CDT | Flash Flood Warning | IND | Daviess | 2 hr |
| Apr 19, 4:13 AM CDT | Flash Flood Warning | IND | Martin | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.